MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Cerebral (1889)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient successfully underwent a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc).There was no reported complication during the procedure.A 24-hour follow up magnetic resonance imaging (mri) scan was performed, which revealed minor asymptomatic hemorrhagic transformation on the left insula and operculum.The patient was discharged on (b)(6) 2019 in stable condition with a national institutes of health stroke scale (nihss) of 0.This event was considered unresolved.The asymptomatic hemorrhagic transformation on the left insula and operculum were adjudicated to be a non-serious adverse event with a possible relationship to the penumbra system and the index procedure.

Brand Name
PENUMBRA SYSTEM MAX 3 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8701301
Report Number3005168196-2019-01156
Device Sequence Number2600603
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue Number3MAXC
Device Lot NumberF88698
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Date Report Sent to FDA01/01/2005